26 July 2009

Not a good Sunday morning

Bad News. . .

Didn't sleep a wink last night. . .severely nauseated, vomiting. . .got up at 6am to work on today's homily for the sisters, more vomiting. . .went over to the convent and asked one of the nurses to take my BP: 174/120. She gave a nitro tablet. BP dropped a little and then went to 154/120. My pulse was 135. We phoned the on-call doctor for my doc's office. I phoned a friend of mine who is a doctor. . .waiting to hear what I should do. . .

Please, pray!

UPDATE: Doc just called. . .she said go to the ER, so to the ER I go.

Update 2.0: Back from the ER. Nothing permanently damaged. Dizziness and vomiting caused by an ear infection. . .BP was brought down with some Clonodine. Good stuff.

Thank for the prayers!!!!


  1. Marc Porter11:24 AM

    My prayers are with you, Father.

  2. Praying for you, Father.

  3. You're in my prayers, Father.

  4. Prayers are been said as we speak Father.
    Be careful with the Clonodine,it is a popular drug that helps those with addictions and such. What other medication are you taking?
    God bless and Pax,

  5. Thank you all for your prayers!

    Brian, they just gave me one in ER...not a Rx just one pill.

  6. Anonymous2:03 AM

    Go to Thorne.com
    Order Perfusia-SR

    Take two tablets twice a day.

    Your blood pressure will be perfectly normal and you will suffer no side effects unlike pharmaceuticals.

    The Doc in the Box

  7. maryclare8:50 AM

    Jeepers Father P!
    I didn't think your guardian angel was going to have to consult with the Almighty so soon. You have to have some meds waiting for you in the US when you get back there for the summer....that BP reading is well into the stroke zone! Hope the ear infection goes soon too.
    Also re Doc in the Box... I'm all for people using alternatives BUT with a BP that high it has to be something that works and if there are changes to meds has to be under physician supervision. (I'm a nurse/midwife with some 33 years experience so I know what I am talking about.)I don't think Ninjadoctor will be too impressed with Doc in a Box's suggestion... she loves you too much to allow you to mess with your meds.
    Now I need to pray for your complete healing so that the meds are not needed at all!! (smile :-))

    Love and prayers
    Regards maryclare :-)

  8. Anonymous12:08 PM

    The information about Perfusia-SR comes from an MD also familiar with "alternative" medications.

    Used it for years now. No problems and no side effects. But the nurses will keep on with the regimen from the companies who educate them as will MOST doctors.

    It's cured several people that could not otherwise have gotten their bp under control. It's a choice.

  9. nope, NinjaNurse not at all happy with Docinabox's suggestion.

    for the simple reason it was made without access to the patient's (ie my Favorite Friar here) complete medical record and therefore was totally inappropriate.

    Neither I nor any other nurse or doctor worth their salt would recommend a person with chronically critically high blood pressure at a YOUNG age (Fr's waaaay too young for his health issues) without also knowing A) what other meds/conditions the good friar has and B) what the diet/medications/lifestyle changes have been tried and deemed unsuccessful in the past.

  10. Anonymous1:04 PM

    One more try: this supplement has NO ill effects. Multiple friends of mine in a similar situation tried it as a last resort and woke up with BP 120 over 70. Well, one did. The others all had MAJOR improvement. This was prescribed to me by a doctor in Colorado. He is the guy the rich people go to. He takes no insurance and he takes forever to see. I only got "in" through a connection.

    Let your favorite friar go the way of traditional medicine given by a traditional doc. That's what I did. It didn't work. This did.

    Good Lord. You people...

    Hard heads to a one.

    So have Fr. Neri check with his physician and see if he mounts an argument. I tell you that it worked for me and a number of friends and word got out and they all have thanked me profusely. But then they weren't Ninjas.


  11. maryclare11:08 AM

    Dear Anon/Doc in a box,
    I work in the NHS in the UK.
    Those of us on the shop floor don't get the hard sell from the pharmaceutical companies so I have not swallowed any sales hype! I did not say it should not be used BUT only with physician supervision....no meds should be changed without this.
    Anyhow Fr Ps problem IS mostly controlled with his meds when he can manage to take them thru customs which currently he can't... hence the mess!! And sadly one friend apart from yourself who have tried it does not constitute an evidence based trial which we base our treatment regimens and ours are run independently of the pharmaceutical companies.
    I may indeed be hard headed but with reasons sometimes.I would not pretend to be a Ninja anything.
    Oh and one more thing, as this is also supposed to be a religious blog your last word though a mis-spelling is taking Our Lord's name in vain so please don't use it again as it is offensive to those of us who love Him.
    Love and prayers maryclare :-)
    P.S. I hope you are feeling better now Fr. P, and Hi to mightymom too. :-)